MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-55-060-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified right superior femoral artery (sfa) that is 100% stenosed.Pre-dilatation was performed with four non-abbott balloon catheters.A 5.0x60mm supera self-expanding stent system (sess) was advanced to a 6.0mm vessel with residual calcification, it was noted that the physician used the pull-through guide wire technique due to the heavily calcified lesion.Resistance was felt during removal of the sess with a non-abbott guide wire and the tip separated.An attempt to remove the separated tip with a snare and forceps was made; however, failed.A microcatheter was inserted and the separated tip remaining on the guide wire was pushed retrogradely into the sheath and removed successfully.The sess was removed under fluoroscopy.It was noted that the physician intentionally created compression at the implant site of the supera stent, therefore causing the stent to be partially compressed.There was no adverse patient sequela and no significant clinically delay.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional analysis was performed on the returned device.The tip separation was confirmed.The difficult to remove could not be tested due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other related incidents.The investigation determined the cause of the difficulty removing, and separation were due to case circumstances.The additional therapy to snare and removal of the foreign body (separated portion of the tip), bend and deformation, were due to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA PERIPHERAL STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10515399
Report Number2024168-2020-07549
Device Sequence Number11729733
Product Code NIP
UDI-Device Identifier08717648226083
UDI-Public08717648226083
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberS-55-060-120-P6
Device Catalogue NumberS-55-060-120-P6
Device Lot Number8113061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VASSALLO NS3 GUIDE WIRE; VASSALLO NS3 GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;